MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis was not able to confirm the customer reported failure mode.The instrument was placed on a in-house system and the instrument passed the self-tests and delivered energy with no issues.The instrument was fully functional.Grip force and electrode gap inspections passed.Gap test passed with the 0.004" gauge.Based on the information provided, this event is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, it was alleged that the endowrist vessel sealer instrument would not seal.The surgeon used a backup endowrist vessel sealer instrument to complete the procedure.While there was no report of any patient, harm, adverse outcome or injury, recurrence of the reported failure mode could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the endowrist vessel sealer instrument would not seal.There was no report of fragments falling inside the patient.The planned surgical procedure was completed and no patient harm, adverse outcome, or injury was reported.Intuitive surgical, inc.(isi) contacted the site and spoke to the customer who provided the following additional information: the customer could not remember if there were any error messages or error codes generated.They completed the case by opening up another endowrist vessel sealer.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale CA 94086
MDR Report Key7754332
Report Number2955842-2018-10433
Device Sequence Number1678305
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)200331(10)M11180315
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberM11180315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2018
Initial Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1